Thunderstorm Wind, Clay
- When
- March 25, 11:10 AM EST
- Where
- Clay County, Middleburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.067, -81.867
Significant roof damage occurred to a home from a very strong thunderstorm gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Significant roof damage occurred to a home from a very strong thunderstorm gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 25, 2:30 AM EST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 AM EST FRI MAR 25 2005 .SYNOPSIS...WARM FRONT IS LOCATED JUST SOUTH OF THE CWA TONIGHT WHILE A PEEK AT SATELLITE AND RADAR SHOWS SOME INTERESTING FEATURES. A SHORTWAVE IS RAPIDLY MOVING EWD ALONG THE SUB-TROPICAL JET THAT STRETCHES ALONG THE GULF COAST AND NORTH FLORIDA. NUMEROUS TSTMS ARE NOW IN THE NERN GULF. THIS IMPULSE HAS BEGUN TO INTERACT WITH THE WARM FRONT AND QUITE A BIT OF CONVECTION IS DEVELOPING WITH A BAND OF SHOWERS MOVING INTO MARION COUNTY. AT THIS HOUR LIGHTNING REMAINS OVER THE OPEN WATERS. && .SHORT TERM...GFS DOES WELL WITH INITIALIZATION OF THE SHORTWAVE ENERGY AND WARM FRONT...AND SHOWS IMPRESSIVE OMEGA FIELD OVER THE REGION THIS MORNING WITH MOSTLY ELEVATED CONVECTION PRODUCING INTENSE LIGHTNING...HAIL AND STRONG WINDS. WARM AIR ADVECTION WILL PUSH TEMPS INTO MID/UPPER 70S TO AROUND 80. MODERATE LLVL JET AND DEEP LAYER SHEAR COULD PRODUCE A FEW SEVERE TSTMS BY AFTN. LIKELY POPS EXPECTED FOR SRN TIER TAPERING TO 40% FOR SE GA. TONIGHT WILL BRING A LULL IN ACTIVITY. STORMS RETURN ON SATURDAY AND THE CWA IS ONCE AGAIN IN SLIGHT RISK FOR SEVERE TSTMS. IN A NUTSHELL...SOUTHWESTERLY FLOW WILL PUMP GULF MOISTURE INTO THE WARM FRONT OVER THE REGION CREATING VERY UNSTABLE AIR MASS. STRONG STORMS WILL DEVELOP ALONG THE WARM FRONT AS IT LIFTS NWD...THEN ON SUNDAY A SQUALL LINE WITH MORE STRONG STORMS PRECEDING A COLD FRONT IS EXPECTED TO MOVE THROUGH IN THE AFTERNOON AND EVENING. .LONG TERM...THE DEEP SHORTWAVE TROUGH FINALLY EXITS THE EAST COAST ON MONDAY DRIVING THE COLD FRONT SE OF THE AREA. DRIER AND MORE SEASONABLE WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. && .MARINE...GENERALLY LIGHT TO MODERATE SOUTHERLY FLOW WILL CONTINUE THROUGH THE WEEKEND OVER THE COASTAL WATERS. NEXT SIGNIFICANT INCREASE IN WINDS EXPECTED MONDAY ONCE THE COLD FRONT PUSHES THROUGH. NO HEADLINES FOR TODAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 59 81 63 / 40 20 30 60 SSI 73 62 75 63 / 40 20 30 60 JAX 79 63 80 64 / 40 20 40 50 SGJ 78 65 76 66 / 50 20 40 50 GNV 80 63 82 65 / 50 20 40 40 OCF 80 64 83 66 / 50 20 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PUBLIC...TRABERT MARINE/FIRE WX....CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 AM EST FRI MAR 25 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 603 AM EST FRI MAR 25 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EST... A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL CAUSE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND... A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE WHEN STORMS ARE IN THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1010 AM EST FRI MAR 25 2005 FLZ023-251545- BAKER FL- 1010 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1045 AM EST... AT 1010 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF SANDERSON...OR ABOUT 7 MILES NORTH OF RAIFORD...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANDERSON THROUGH 1045 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1019 AM EST FRI MAR 25 2005 FLZ022-251545- COLUMBIA FL- 1019 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1045 AM EST... AT 1019 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR ABOUT 8 MILES EAST OF LAKE CITY...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS BETWEEN LAKE CITY AND OLUSTEE THROUGH 1045 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1023 AM EST FRI MAR 25 2005 FLZ030-031-251600- BRADFORD FL-UNION FL- 1023 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BRADFORD AND EASTERN UNION COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1100 AM EST... AT 1023 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF ELLERBEE...OR ABOUT 8 MILES NORTHEAST OF RAIFORD...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ELLERBEE AND HIGHLAND THROUGH 1100 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1031 AM EST FRI MAR 25 2005 FLZ032-251615- CLAY FL- 1031 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM EST... AT 1031 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 16 MILES WEST OF DOCTORS INLET...OR ABOUT 14 MILES NORTHEAST OF RAIFORD...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCTORS INLET THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1033 AM EST FRI MAR 25 2005 FLZ025-251615- DUVAL FL- 1033 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM EST... AT 1033 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES WEST OF JACKSONVILLE HEIGHTS...OR ABOUT 15 MILES NORTHEAST OF RAIFORD... MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...NORMANDY AND ORTEGA THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1048 AM EST FRI MAR 25 2005 FLZ033-251615- ST. JOHNS FL- 1048 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM EST... AT 1048 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ELKTON...OR ABOUT 5 MILES NORTHEAST OF HASTINGS...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...DUPONT CENTER...ST. AUGUSTINE SOUTH...ST. AUGUSTINE BEACH...ST. AUGUSTINE SHORES...BUTLER BEACH AND CRESCENT BEACH THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
The Jacksonville radar (KJAX), 49 km away, was scanning. The volume nearest the first event began at 16:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463650.